Only 2 more to go!

Yesterday was my second treatment with Taxol, so only two more treatments to go and that will hopefully end my acquaintance with cancer.  I have more surgery in the future but they will likely be the easy part after all this.

So lets talk about side effects – I still think I prefer the pain of the Taxol to the nausea of the ‘Red Devil’ (Adriamycin), but I’ve only experienced one full round of the Taxol and the effects are cumulative, so we shall see.  With the steroids and anti-histamines for the Taxol, other than not sleeping but feeling tired, the first 24 hours after treatment I feel pretty good.  During that time and during treatment my hands tend to feel like I’ve been doing a lot of exercise or it’s the middle of summer – you know when your hands feel swollen.  But then the pain and neutopathy starts – last time my hands felt like they were on fire and it hurt to bend my fingers, the pain in my hands abated after a few days but then joint pain in the rest of my body started.  I wasn’t complete back to normal before this round, but the nurse said the symptoms might not be as bad this time – here’s to hoping for that!  I also found that my skin is now super dry – it’s always bad in the winter but now if I don’t moisturize regularly my skin actually starts to split and bleed.  And I still get heartburn on this chemo, but fortunately not the crippling nausea.  It doesn’t help that the kids are again sick with colds – M has a nasty cough and has had some really disgusting sneezes (instead of breathing fire he was sneezing out impressive lines of snot) but E actually seems pretty good just a few small coughs.  Hopefully the Neulasta (a shot to help boost your immune system) works and I don’t catch anything – as anyone with small children knows with them sneezing and coughing in your face it’s pretty hard to avoid the germs.

Related image

http://www.snehalmayekar.com/what-is-peripheral-neuropathy/

 

Advertisements